MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Deflation Problem (1149); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation difficulties occurred.The target lesion was located in a vessel in the left leg.A 6.0x220x150 sterling balloon catheter was advanced for dilatation.The contrast agent used was omni 300 with a contrast ratio of 50/50 with saline.However, during inflation at 14 atmospheres for 30 seconds, the balloon did not inflate properly and appeared to be deformed.Balloon deflation difficulties were encountered but eventually the balloon was removed fully deflated.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter with an introducer sheath.Microscopic examination revealed no damage.A test inflation device was connected to the hub and pressurized inflating the device to rated burst pressure.The device maintained pressure for 5 minutes with no leaks or irregularities.The device was then successfully deflated with no issues.
 
Event or Problem Description
It was reported that balloon deflation difficulties occurred.The taget lesion was located in a vessel in the left leg.A 6.0x220x150 sterling balloon catheter was advanced for dilatation.The contrast agent used was omni 300 with a contrast ratio of 50/50 with saline.However, during inflation at 14 atmospheres for 30 seconds, the balloon did not inflate properly and appeared to be deformed.Balloon deflation difficulties were encountered but eventually the balloon was removed fully deflated.The procedure was completed with another of the same device.There were no patient complications reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9538847
Report Number2134265-2019-16086
Device Sequence Number2375265
Product Code LIT
UDI-Device Identifier08714729845485
UDI-Public08714729845485
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2020
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0022839512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR